Skip to main content

Trintellix - How is weight gain? I have gained 10 lbs being on this for 3 months?

5 Answers

TaperingDown 17 April 2022

I started on 5mg Trintellix in January of 2022 and weighed 109 at 5’0” (BMI of about 21, up from 19 due to COVID weight.) Gradually went up to 20mg and have been on this dose for about 2 months. I noticed about 2 months ago my jeans were not fitting and I could only wear stretch pants. It is mid-April, I stepped on the scale last week and my weight is 132 pounds. My BMI is 26. I am officially overweight. I’ve never weighed this much unless I was pregnant! My doctor decreased the dose, we may wean off it. It was working so well, but that amount of weight gain is not healthy, just as it wouldn’t be healthy to LOSE that much! The clinical studies that found Trintellix was “weight neutral” were only conducted for a few weeks. Stay on it for any longer and you have a good chance of blowing up like a balloon like the rest of us! I went from running weekly 5Ks to huffing and puffing to get up the stairs.

Expand...

Thanks Trintellix! ;)
In all seriousness, it’s a pity because my mood had improved so much. It’s terrible that we have to decide between sobbing constantly and feeling suicidal or waddling around starting fires between our obese thighs. It’s a sick game of Would You Rather.

Votes: +0
rhonda28334 26 July 2019

I started on Trintellix 5 mg April 2019. It's now July 2019 and taking 20 mg and my anxiety is better; however, I have had some hair loss, started itching horribly all over and have increased weight around my lower belly area and in my arms. I have started sweating horribly. I do not eat any differently than I did before. My doctor says this will not cause weight gain. I know something is different.

Votes: +0
GMc 26 July 2019

Hi Rhonda: I quit taking Trintellix for all the reasons I mentioned above. But the worst one for me, of all the side effects, is that I started gaining weight on it, gained over 15 pounds. So I decided to quit taking it. I still cannot take the weight off that it caused me to gain. It affected the way I metabolize food, and I am totally disenchanted with the side effects I have suffered due to many antidepressants that I have taken in past years. This one was supposed to be different. But, unfortunately, anything that affects the serotonin reuptake receptors will in many cases, cause a person to gain weight. I lost 5 pounds in the beginning, but after taking it for several months, I started to gain weight at a rapid rate, like one pound every several days, until I could no longer tolerate the weight gain! So disappointed. I loved Trintellix in the beginning. But now I am suffering the aftermath of taking it for almost a year.

Kickingirl23 16 Feb 2019

I gained on Trintellix 10 mg. I was on it for about 5 months and had to stop when my work pants no longer buttoned. It's not in your mind, that drug causes weight gain!

Votes: +0
GMc 16 Feb 2019

I have experienced the same problem with Trintellix. I have also had more side effects with it that are still happening, amongst those are hair loss, and itchy skin and scalp, and serious acid reflux, blurry vision, and teeth grinding. I was hoping they would subside with time, but they didn't go away. Discouraged with my results, I reluctantly am going to go off of it. It's been six months now. :-(

trpley 24 March 2018

I have been on Trintellix x 5 months or so. I have gained more than 10lbs. It seems to shut off your satiety Center. At least for me. I can eat until I’m uncomfortable and crave carbs constantly. Unfortunately, gaining weight affects my mood and motivation to work out. Not a lot of true weight neutral drugs available that also stabilize mood.

Votes: +0
WildcatVet 21 March 2018

Hi, Bonnie! Trintellix is considered to be one of the most weight neutral antidepressants ~ actually causing decreased appeitie and weight loss in many patients. But ALL antidepressants have the potential for at least some weight gain so do be sure to let your doctor know. If she/he feels the weight is medically significant you may need to try a different medication.
This weight gain is caused by changes to your metabolism which are unavoidable, but be sure to also stick with a healthy diet and plenty of exercise to minimize it.
Best regards and good luck!

Votes: +0
Drugs.com free discount card

Related topics

weight loss (obesity/overweight), weight, trintellix

Further information

Similar questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.